Alert archive / New Jersey / Marine Weather Statements in 2009
Marine Weather Statement 2, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this marine weather statement at Apr 28, 2009, 9:42 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2009, 9:42 PM EDT (01:42 UTC)
- Expired
- Apr 29, 2009, 12:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS71 KPHI 290142 MWSPHI MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 942 PM EDT TUE APR 28 2009 ANZ430-431-450>455-290345- /X.NEW.KPHI.MA.S.0002.090429T0142Z-090429T0400Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 942 PM EDT TUE APR 28 2009 ...WINDS SHIFTING TO THE NORTH WITH A GUST TO 30 KNOTS BRIEFLY... WINDS WILL BE SHIFTING TO THE NORTH AND PICKING UP WITH GUST TO AROUND 30 KNOTS FOR THE NEXT HOUR OR SO. THE CHANGING CONDITIONS WILL FIRST AFFECT THE NORTHERN WATERS THEN MOVE DOWN THE NEW JERSEY OVER THE NEXT TWO HOURS, AND ALSO THE DELAWARE BAY AND COASTAL DELAWARE. MARINERS ARE ADVISED TO EXPECT THE WIND SHIFT AND INCREASE BY 10 PM ACROSS AROUND SANDY HOOK AND BETWEEN 1030 AND 1130 PM DOWN THE COAST. $$ EBERWINE
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this marine weather statement went out at Apr 28, 3:40 PM EDT, 6 hours 2 minutes earlier.
Area forecast discussion, Apr 28, 3:40 PM EDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT TUE APR 28 2009
.SYNOPSIS...
A COLD FRONT APPROACHING THE APPALACHIANS WILL MOVE THROUGH THE
REGION TONIGHT. HIGH PRESSURE IS FORECAST TO BUILD ACROSS NEW
ENGLAND FOR WEDNESDAY INTO THURSDAY. A WARM FRONT FROM THE SOUTHWEST
SHOULD THEN MOVE THROUGH THURSDAY NIGHT INTO EARLY FRIDAY. A COLD
FRONT FROM THE NORTHWEST IS THEN EXPECTED TO MOVE THROUGH ON
SATURDAY. THIS FRONT SHOULD STALL SOUTH OF THE DELMARVA PENINSULA ON
SUNDAY BEFORE DRIFTING BACK TO THE NORTH ON MONDAY. A LOW PRESSURE
SYSTEM WILL FORM ON THE FRONTAL BOUNDARY AND PASS EAST OF THE REGION
LATE MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE GFS HAD A BETTER INITIALIZATION AT ALL LEVELS THAN THE WRF-NMM
AND WILL BE USED THROUGH THE SHORT TERM. WE WILL ADJUST SLIGHTLY FOR
ITS FAST AND WET BIAS MASSAGING ITS TIMING TOWARD THE HI RES WRF-NMM
AND QPF TOWARD THE LATEST INPUT FROM HPC.
WHAT IS A CONVECTIVELY CAPABLE AIR MASS WILL BECOME LESS SO AS
TONIGHT CONTINUES. THE LINE OF SHRAS AND EMBEDDED TSRAS W OF THE
APPALACHIANS SHOULD SLOWLY WORK ITS WAY THROUGH MOST OF OUR CWA
TONIGHT. AS WE GET ON THE OTHER SIDE OF 06Z, THE CHANCES OF THUNDER
ARE GREATLY REDUCED. IN ADDITION THE PCPN ALREADY IS MORPHING INTO
AN ANAFRONTAL POSITION. IT SHOULD CHANGE FROM A CONVECTIVE TO
STRATIFORM PTYPE OVER OUR AREA TONIGHT. THE LATE ARRIVAL SHOULD
NEGATE ANY SEVERE THREAT. BEST TIMING FOR THE ARRIVAL OF PCPN CHCS
IS IN THE POCONOS AND NW NJ AT 00Z, THE LEHIGH VALLEY AND NW NJ AT
03Z, AROUND THE DELAWARE VALLEY AND I95 CORRIDOR AT 06Z AND NEARLY
TO OUR SOUTHERN CWA BORDER AT 09Z.
WHILE THE GFS FRONTAL TIMING IS SLIGHTLY FASTER, THE WRF-NMM IS
ADVECTING THE COOLER AIR AT THE SFC QUICKER. SO FAR WITH THEIR MOS 6
HR PROJECTIONS IN UPSTATE NY, THE CURRENT TEMPS ARE CLOSER TO NAM
MOS THAN GFS MOS AND WE WILL LEAN THAT WAY FOR MIN TEMPS.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
THE ANAFRONTAL PRECIPITATION IS EXPECTED TO CONTINUE AND SAG SLOWLY
SOUTH THROUGH OUR CWA ON WEDNESDAY DAY. HIGHER POPS ARE EXPECTED
SOUTH THAN NORTH. WE ARE EXPECTING A PRETTY SHARP DEMARCATION
BETWEEN CLOUDS AND NO CLOUDS ACROSS THE NORTHERN PART OF OUR CWA.
WE TIMED THE PCPN AND CLOUDS APPROXIMATELY THREE HOURS FASTER THAN
THE 12KM WRF-NMM SOLUTION WITH ABOUT THE NORTHERN THIRD OF OUR CWA
BEING RAIN FREE BY 15Z AND THE NORTHERN TWO-THIRDS INCLUDING PHL BY
18Z. BOTH THE GFS AND WRF-NMM QPF LOOK OVERDONE FOR THE FIRST HALF
OF WEDNESDAY. BOTH TAKE A CONVECTIVE SEED FROM WEST VA AND EXPAND
ITS EXTENT AS IT MOVES EAST. WHILE THERE IS SOME FCST DIVERGENCE
ALOFT FCST AT 250MB AND POS MID LVL QVEC CONVERGENCE, THE ACTUAL GFS
AND WRF QPF OVER OUR CWA LOOKS LIKE ITS OVERDONE BY POSSIBLY AS MUCH
AS A FACTOR OF TWO. WE HAVE SIDED WITH THE MORE CONSERVATIVE CAN
GGEM, ECMWF AND HPC GUIDANCE. THERE SHOULD BE A REBOUND IN MAX TEMPS
UP N AS THE SUN ARRIVES IN THE AFTERNOON. FARTHER SOUTH TEMPS WILL
STRUGGLE TO MAINTAIN A STATUS QUO. CONFIDENCE NOT HIGH WRT MAX
TEMPS, THE ONE THING WE ARE SURE OF, IT WILL FEEL CONSIDERABLY
COOLER THAN TODAY.
ONSHORE FLOW WILL CONTINUE WEDNESDAY NIGHT. IT LOOKS AS THOUGH THE
OCEANIC FETCH IS GOING TO BE LONG ENOUGH IN THE SOUTHERN PART OF OUR
CWA THAT WE WILL HAVE TO BE CONCERNED ABOUT A SC DECK OR A TRULY OVC
SKY. WE WILL CONTINUE A LOW CHANCE FOR LEFTOVER RAIN EARLY IN
DELMARVA. LESS CLOUDINESS IS EXPECTED FARTHER TO THE N. WINDS MIGHT
DECOUPLE ENOUGH TO EVEN PRODUCE SOME FROST/FREEZING TEMPS FAR NORTH.
THE PROCESS STARTS REVERSING THURSDAY AS THE WAA IS FORECAST TO
START AGAIN. AT THE LEAST HIGH AND MID LEVEL CLOUDS WILL BE MOVING
INTO OUR CWA FROM THE W. WE WILL HAVE TO SEE HOW MUCH LOW LEVEL
MOISTURE REMAINS TO RETURN FLOW AROUND THE HIGH. THE GFS HAS TRENDED
TOWARD THE ECMWF AND WRF-NMM WITH A MUCH SHARPER RIDGE ALOFT THAT IN
THEORY SHOULD PREVENT RAIN FROM ARRIVING BACK DURING THE DAY ON
THURSDAY. GREATEST CHANCE OF US BEING WRONG ABOUT THIS WILL BE ALONG
OUR WRN CWA BORDER. BANKING ON SOME SUNSHINE THU AND THUS WE WILL GO
WITH THE HIGHER MOS GUIDANCE DATASETS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A VERY ACTIVE WEATHER PATTERN IS STILL BEING ADVERTISED BY THE
MEDIUM RANGE MODELS. THERE IS SOMEWHAT BETTER AGREEMENT AS TO A
TIMING BREAK THAN THERE WAS YESTERDAY. DIFFERENCES STILL LIE AS TO
HOW QUICKLY WILL THERE BE A CFP ON SATURDAY AND HOW FAR SOUTH WILL
THIS FRONTAL BOUNDARY GET.
WITH THE 00Z/06Z SUITE OF MED RANGE MODELS, THE OP GFS REMAINS THE
FASTEST WHILE THE CAN GGEM THE SLOWEST. THE ECMWF IS ABOUT MIDDLE
SPEED AND WAS FAIRLY CLOSE TO THE GFS ENSEMBLE MEAN. AS FAR AS TO
HOW FAR SOUTH THE FRONT GOES, THE GFS REMAINS THE MOST BULLISH,
WHILE OTHER MODELS NOT SO (ESPECIALLY THE CAN GGEM AND UKMET). SINCE
THE GFS IS THE MOST BULLISH, IT ALSO IS COOLER THAN ANY OF THE OTHER
MEDIUM RANGE MODELS SUN/MON. THE 12Z MODEL SUITE WAS FASTER THAN THE
OVERNIGHT RUN WITH THE SATURDAY CFP, THE ENSEMBLE AVERAGE THOUGH
REMAINS SOMEWHAT SLOWER.
HPC AND OUR PLANS ARE TO GO TOWARD THE ECMWF ENSEMBLE MEAN WHICH
COMES CLOSE TO A MODEL CONSENSUS AVERAGE. THE ECMWF HAS TRENDED
TOWARD THE GFS A BIT WITH THE SOUTHWARD PUSH OF THE FRONT ON SUNDAY
ENOUGH THAT WE HAVE HIGHER CONFIDENCE OF A DRY BREAK OVER THE
WEEKEND. ITS CENTERED AROUND SUNDAY DAY FOR THE MOMENT.
AS FAR AS SENSIBLE WEATHER GOES...LOOKS LIKE A BETTER CHANCE FOR WAA
INDUCED PCPN N THAN S ON THURSDAY NIGHT AS PER MODEL DIAGS AND
CLOSER PROXIMITY TO THE JET ALOFT. CWA SHOULD THEN BE IN THE WARM
SECTOR FRIDAY. A PREFRONTAL TROF MIGHT BE ABLE TO CONCENTRATE PCPN
CHANCES WHICH NORMALLY FAVOR OUR NW ZONES. THE 00Z ECMWF FRONTAL
TIMING WOULD FAVOR A GREATER RISK OF SEVERE WEATHER SATURDAY THAN
SOME OF THE OTHER FASTER MODELS. THEN A PCPN BREAK FOR LATER
SATURDAY INTO SUNDAY BEFORE WE REVERSE THE PROCESS SUNDAY NIGHT AND
MONDAY WITH BOTH A WAA INDUCED AND CFP INDUCED PCPN CHANCES. WHILE
WE ARE PRETTY CONFIDENT THAT THE ABOVE MENTIONED SCENARIO WILL
OCCUR, WE ARE NOT AS SURE ABOUT THE TIMING.
&&
.AVIATION /19Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS WILL CONTINUE THROUGH THIS EVENING AS WE CONTINUE TO
HAVE A WARM SOUTHWESTERLY FLOW. WINDS SHOULD DECREASE THIS EVENING
AND OVERNIGHT. WINDS ARE EXPECTED TO INCREASE BEHIND THE FRONT AND
TURN AROUND TO THE NORTHEAST. THEY COULD ALSO BECOME GUSTY AND WE
HAVE TRIED TO SHOW THE INCREASE IN SPEEDS THROUGH THE TAF PERIOD.
A COLD FRONT WILL DROP DOWN FROM THE NORTH AND SOME SCATTERED RAIN
SHOWERS AND SOME TSTMS ARE POSSIBLE WITH AND JUST BEHIND THE FRONT
LATE TONIGHT INTO TOMORROW MORNING. HOWEVER, VFR CONDITIONS ARE
EXPECTED FOR THE MAJORITY OF THAT TIME, WITH MVFR AND POSSIBLY IFR
CEILINGS POSSIBLE ALONG WITH ANY RAIN BY EARLY MORNING. THERE MAY BE
A THUNDERSTORM OR TWO ASSOCIATED WITH THE FRONT BUT CONFIDENCE IS
NOT HIGH AND WE HAVE DECIDED TO LEAVE THE CB OUT OF THE CURRENT TAF.
THE PRECIPITATION SHOULD START FROM NORTHWEST AND THEN MOVE OFF
TOWARD THE SOUTHEAST THROUGH LATE TONIGHT AND TOMORROW MORNING.
OUTLOOK...
THE FRONTAL SYSTEM IS EXPECTED TO LIFT NORTHWARD AS A WARM FRONT
THURSDAY NIGHT BEFORE BEING FOLLOWED BY ANOTHER COLD FRONT FRIDAY
NIGHT OR EARLY SATURDAY. THIS WILL MEAN A CONTINUED THREAT OF
SHOWERS, WITH LOWER CEILINGS AND VISIBILITIES, OVER THE REGION WITH
SOME THUNDERSTORMS POSSIBLE ON FRIDAY.
&&
.MARINE...
A SOUTHWEST FLOW OVER THE REGION WILL CONTINUE INTO TONIGHT WITH A
FEW GUSTS REACHING 25 KTS. A COLD FRONT WILL DROP SOUTH THROUGH THE
REGION LATE TONIGHT WITH THE WINDS SWITCHING AROUND TO THE
NORTHEAST. AS THE FRONT APPROACHES AND THEN MOVES ACROSS THE COASTAL
WATERS, SMALL CRAFT ADVISORY WINDS ARE LIKELY TO OCCUR. SEAS WILL
GRADUALLY INCREASE THROUGH THE DAY AS WELL. THEREFORE WE HAVE ISSUED
A SMALL CRAFT ADVISORY FROM TOMORROW MORNING THROUGH TOMORROW
EVENING.
THE FRONT IS EXPECTED TO STALL OFF TO OUR SOUTH AND THEN SLOWLY
REVERSES AND MOVES BACK NORTH AS A WARM FRONT ON THURSDAY. WINDS AND
SEAS MAY REACH SCA CRITERIA AGAIN DURING THIS TIME. ANOTHER COLD
FRONT WILL FOLLOW FOR LATE FRIDAY OR EARLY SATURDAY.
WITH THIS RETURN TO AN ACTIVE WEATHER PATTERN THERE WILL BE A
CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS THROUGH THE REST OF
THE WEEK.
&&
.FIRE WEATHER...
THE RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH 8 PM TONIGHT. THE
THREAT FOR FIRES WILL DECREASE THROUGH THE REST OF THE AFTERNOON
INTO THIS EVENING AS THE WINDS START TO DECREASE. WITH THE
APPROACHING FRONTAL SYSTEM FOR LATE TONIGHT, THERE DOES NOT APPEAR
TO BE FIRE WEATHER CONCERNS OVER THE NEXT FEW DAYS.
&&
.CLIMATE...
LOOKS LIKE WE ARE GOING TO FALL JUST SHORT OF TIEING THE FOUR DAY
APRIL HEAT WAVE RECORD FOR PHL. AS OF 3 PM PHILLY'S MAX TEMP HAS
BEEN 87 DEGREES. BY THE WAY ATLANTIC CITY INTERNATIONAL
AIRPORT/ACY/HAS HAD ITS FIRST EVER APRIL HEAT WAVE SINCE 1945.
HERE ARE THE RECORD HIGH TEMPERATURES FOR TODAY.
PHILADELPHIA.....90 SET IN 1990.
WILMINGTON.......89 SET IN 1990.
TRENTON..........90 SET IN 1990.
ALLENTOWN........91 SET IN 1990.
READING..........90 SET IN 1990.
MOUNT POCONO.....85 SET IN 1990.
ATLANTIC CITY....86 SET IN 1983...ALREADY BROKEN
GEORGETOWN.......93 SET IN 1957.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ054-055-
060>062-067>071.
NJ...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ001-
007>010-012>027.
DE...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001>004.
MD...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-
015-019-020.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO MIDNIGHT EDT
WEDNESDAY NIGHT FOR ANZ430-431-450>455.
&&
SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...GIGI
AVIATION...MEOLA
MARINE...MEOLA
FIRE WEATHER...MEOLA
CLIMATE...GIGI/IOVINOHazardous weather outlook, Apr 28, 3:41 PM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 341 PM EDT TUE APR 28 2009 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-291945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 341 PM EDT TUE APR 28 2009 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-291945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 341 PM EDT TUE APR 28 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TFG
Nearby
Marine Weather Statements in New Jersey, 2009Every marine weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.